MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION

BOSTON SCIENTIFIC CORPORATION FILTERWIRE EZ?; TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Model Number H749201001900
Medical Device Problem Codes Nonstandard Device (1420); Material Integrity Problem (2978); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) university.E1: initial reporter phone: (b)(6).Device evaluated by mfr: visual inspection revealed that the wire was returned inside the retrieval sheath and the filter bag came back in undeployed state.It is possible to observed that the spring tip was kinked and the delivery sheath was detached.Functional testing could not be performed since the delivery sheath was detached.
 
Event or Problem Description
Reportable based on device analysis completed on 24oct2025.It was reported that the filter wire failed to deploy and damaged occurred.The stenosed target lesion was located in the internal carotid artery.A 190 cm filter wire was selected for use.During the procedure, the filter wire could not be deployed and a fracture was noted at one-third of its length in the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, returned device analysis revealed a delivery sheath detached.
 
Event or Problem Description
Reportable based on device analysis completed on 24oct2025.It was reported that the filter wire failed to deploy and damaged occurred.The stenosed target lesion was located in the internal carotid artery.A 190 cm filter wire was selected for use.During the procedure, the filter wire could not be deployed, and damage was noted at one-third of its length in the sheath.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, returned device analysis revealed a delivery sheath detached.
 
Additional Manufacturer Narrative
E1: (b)(6).Investigation results summary: product return status: the device was returned for analysis.Device/media analysis: during its analysis, functional inspection could not be performed, since the delivery sheath was detached.The reported filter difficult to deploy could not be confirmed.However, the reported filter difficult to deploy was able to be confirmed.Additionally, visual inspection did not pass due to the spring tip was kinked and stretched.Moreover, the delivery sheath was detached, which could have contributed to the reported filterwire damaged/defective.Device history record (dhr) review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Risk review: a risk review was completed and confirmed that the event of filterwire damaged/defective, filter difficult to deploy, filterwire detached/separated and spring tip bent/kinked were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as cause traced to device design.This cause was selected to addresses resistance issues during deployment of the filterwire device.A potential root cause is misalignment between the design and manufacturing specifications for the filterwire ez filter bag thickness, which causes sheathing and unsheathing resistance.The reported filterwire damaged/defective is associated with the spring tip kinked, stretched and the delivery sheath detached, found during the product analysis, and may be related with some other factors such as; excessive handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its integrity, moreover a device history record (dhr) review was conducted and no deviations that could have contributed to the reported event were found.All compiled information determined that the overall conclusion was cause traced to device design.

Brand Name
FILTERWIRE EZ?
Common Device Name
TEMPORARY CORONARY SAPHENOUS VEIN BYPASS GRAFT FOR EMBOLIC PROTECTION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23606841
Report Number2124215-2025-83461
Device Sequence Number13223726
Product Code NFA
UDI-Device Identifier08714729470854
UDI-Public(01)08714729470854(17)260730(10)34541039
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2026
Device Model NumberH749201001900
Device Catalogue NumberH749201001900
Device Lot Number0034541039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight68 KG